Hail, Barbour
- When
- May 19, 4:35 PM CST
- Where
- Barbour County, 6 mi E of Clayton
- Measured
- 1 in hail
- Property damage
- $2,000
- Reported by
- GENERAL PUBLIC
- Coordinates
- 31.883, -85.350
Quarter size hail fell between Clayton and Eufaula.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at May 19, 3:00 PM CST, 1 hour 35 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM, AL 400 PM CDT SAT MAY 19 2001 MCV CONTINUES TO MOVE TOWARD THE CWA FROM W TN. THE MCV WILL MOVE ACROSS NE AL THROUGH TONIGHT AND GRADUALLY WEAKEN. THE BEST MOISTURE AND INSTABILITY REMAIN ACROSS PARTS OF CENTRAL AND SE AL...BUT SCATTERED ACTIVITY WAS DEVELOPING THROUGHOUT THE AREA. BELIEVE SHWRS/TSTMS WILL SLOWLY DECREASE BUT NOT ENTIRELY GO AWAY. SVR WATCH WAS LEFT INTACT AND EXPIRES AT 5 PM. PUT SMALL POPS SUN WITH NO MAJOR CHANGES IN AIRMASS BUT NO MAJOR TRIGGER EITHER. MON INTO EARLY TUE LOOKS QUITE ACTIVE ACROSS AL WITH STRONG THUNDERSTORMS POSSIBLE. TOOK A MIX BETWEEN FWC/MAV NUMBERS. COOLER INTO THE EXTENDED. PRELIM NUMBERS... HSV BT 063/084 066/084 056 75323 BHM ET 066/084 067/085 057 75323 MGM ET 067/086 067/087 061 75332= .BHM...NONE.
ALZ001>038-040>050-192200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 102 PM CDT SAT MAY 19 2001 HAZARDOUS WEATHER OUTLOOK FOR NORTH AND CENTRAL ALABAMA. ...A SEVERE THUNDERSTORM WATCH IN EFFECT FOR PORTIONS OF NORTH AND CENTRAL ALABAMA THOUGH 5 PM... A POTENT UPPER LEVEL DISTURBANCE...COMBINED WITH INCREASING LOW LEVEL MOISTURE AHEAD OF A SURFACE FRONT WILL SET THE STAGE FOR SCATTERED TO NUMEROUS SHOWERS...AND SOME SEVERE THUNDERSTORMS ACROSS THE REGION THIS AFTERNOON AND TONIGHT. A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR PORTIONS OF NORTH AND CENTRAL ALABAMA THROUGH 5 PM. THE STORMS PREDICTION CENTER HAS OUTLOOKED THE AREA FOR A SLIGHT RISK OF SEVERE THUNDERSTORMS. THE UPPER LEVEL SYSTEM WILL PROVIDE SUFFICIENT WIND SHEAR AND LIFT FOR THUNDERSTORMS. COMBINE THAT WITH DAY TIME HEATING...CONDITIONS WILL BE FAVORABLE FOR ORGANIZED STORMS INCLUDING SUPERCELLS. HAIL AND DAMAGING WINDS WILL BE THE MAIN THREAT ACROSS MOST OF THE AREA...WITH ISOLATED TORNADOES ALSO POSSIBLE. LOCATIONS THAT WILL BE MOST PRONE TO THESE CONDITIONS WILL LIKELY BE RIGHT OF A LINE FROM SCOTTSBORO...TO BIRMINGHAM... TO TUSCALOOSA. STAY ALERT FOR FUTURE STATEMENTS AND FORECAST FOR UPDATES ON THE POSSIBLE SEVERE WEATHER. ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE NECESSARY THROUGH TONIGHT.
The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
Quarter size hail fell between Clayton and Eufaula.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2001Every state in 2001This day in weather historyWarnings in Alabama, May 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5245930.